MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PPICC SOLO PROVENA 4F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PPICC SOLO PROVENA 4F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reev1496 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "attempted picc placement - able to access vein and thread wire without difficulty but unable to pass picc past ~20 cm marking.Unable to advance or retract picc or inner wire.Attending physician and vascular surgery physician notified.Vascular physician to bedside and able to remove picc.Picc catheter and guidewire intact but guidewire was kinked and frayed in several areas." add info rcvd d 05/03/2021: placement info: right brachial vein was there patient harm reported?: no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr d/l powerpicc solo catheter.The sample was received with an inlaid 3cg stylet.The polyimide region of the stylet extended past the tip of the trimmed catheter.Kinks were observed between nearly every magnet within the polyimide region.Two complete breaks were observed in the polyimide tubing.The core wire was intact and the complete stylet was returned.Microscopic inspection of the stylet confirmed extensive deformation throughout the polyimide region.The breaks in the polyimide tubing exhibited granular fracture surfaces.The stylet exhibited elliptical cross-sections, material buckling and discoloration at the break sites.The polyimide tubing wall thickness was measured at several points and found to be within manufacturing specifications.Kinking of the polyimide tubing, advancement past the tip of the catheter during insertion and advancement against resistance may have been contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿.
 
Event or Problem Description
It was reported "attempted picc placement - able to access vein and thread wire without difficulty but unable to pass picc past ~20 cm marking.Unable to advance or retract picc or inner wire.Attending physician and vascular surgery physician notified.Vascular physician to bedside and able to remove picc.Picc catheter and guidewire intact but guidewire was kinked and frayed in several areas." add info rcvd d 05/03/2021: placement info: right brachial vein.Was there patient harm reported?: no.Medwatch received stated: picc catheter intact, unable to advance, catheter removed, inner wire was kinked and frayed in several areas.

Brand Name
DOT PPICC SOLO PROVENA 4F DL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11821321
Report Number3006260740-2021-01830
Device Sequence Number3248920
Product Code LJS
UDI-Device Identifier00801741215070
UDI-Public(01)00801741215070
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000409A
Device Lot NumberREEV1496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;